Effect of external potentials in a coupled system of multi-component incongruent diffusion

Yanheng Ding, Tian Xu

DOI: http://dx.doi.org/10.12775/TMNA.2019.066

Abstract


This work is devoted to investigations of some interesting aspects of a multi-component Reaction-Diffusion system of the form \[ \partial_t z=\mathbf{D}\Delta_x z + M(x)z + W(x)|z|^{p-2}\beta z, \quad z\colon \mathbb R\times\mathbb R^N\to\mathbb R^{2K}, \ N\geq2 \] where $M$, $W$ are external potential functions, $\mathbf{D}$ and $\bt$ are matrices of diffusion coefficients and coupling constants respectively. When the diffusion rate is small, we show that the geometric shapes of the external potential functions will influence the multiplicity of solutions to the system. It is also of interest to know that, for $z=(u,v)$, we shall deal with standard diffusion coefficients $D_u> 0$ and the incongruent diffusion coefficients $D_v< 0$ which has generally been overlooked in the study of Reaction-Diffusion systems.

Keywords


Reaction-diffusion system; perturbation; concentration

Full Text:

PREVIEW FULL TEXT

References


N. Ackermann, A nonlinear superposition principle and multibump solution of periodic Schrödinger equations, J. Funct. Anal. 234 (2006), 423–443.

T. Bartsch, Topological methods for variational problems with symmetries, Lect. Notes Math., 1560, Springer, Berlin-Heidelberg, 1993.

T. Bartsch and Y.H. Ding, Homoclinic solutions of an infinite-dimensional Hamiltonian system, Math. Z. 240 (2002), 289–310.

T. Bartsch and Y.H. Ding, Deformation theorems on non-metrizable vector spaces and applications to critical point theory, Math. Nachrichten 279 (2006). no. 12, 1267–1288.

V. Benci, A geometrical index for the group S 1 and some applications to the study of periodic solutions of ordinary differential equations, Commun. Pure Appl. Math. 34 (1981), 393–432.

H. Brézis and L. Nirenberg, Characterization of the ranges of some nonlinear operators and applications to boundary value problems, Ann. Scuola Norm. Sup. Pisa Ser. IV 5 (1978), 225–326.

M. Clapp and D. Puppe, Critical point theory with symmetries, J. Reine Angew. Math. 418 (1991), 1–29.

P. Clément, P. Felmer and F. Mitidieri, Homoclinic orbits for a class of infinite dimensional Hamiltonian systems, Ann. Scuola Norm. Sup. Pisa Ser. IV 24 (1997), 367–393.

Y.H. Ding, Variational Methods for Strongly Indefinite Problems, Interdiscip. Math. Sci., vol. 7, World Scientific Publ., 2007.

Y.H. Ding and T. Xu, Contrating patterns of reaction-diffusion systems: A variational approach, Trans. Amer. Math. Soc. 369 (2017), 97–138.

H. Fujita, On the blowing up of solutions of the Cauchy problem for ut = ∆u + u1+α , J. Fac. Sci. Univ. Tokyo Sect. A Math. 16 (1966), 105–113.

H. Fujita, On some nonexistence and nonuniqueness theorems for nonlinear parabolic equations, Proc. Symp. Pure Math. 18 (1969), 105–113.

W. Kryszewski and A. Szulkin, Generalized linking theorem with an application to semilinear Schrödinger equation, Adv. Differ. Equ. 3 (1998), 441–472.

G.M. Lieberman, Second Order Parabolic Differential Equations, World Scientific, 1996.

C.S. Lin, W.M. Ni and I. Takagi, Large amplitude stationary solutions to a chemotaxis systems, J. Differential Equations 72 (1988), 1–27.

P.L. Lions, The concentration-compactness principle in the calculus of variations: The locally compact case, Part II, Ann. Iinst. H. Poincaré Anal. Non linéaire 1 (1984), 223–283.

D.G. Miller, V. Vitagliano and R. Sartorio, Some comments on multicomponent diffsuion: Negative main term diffusion coefficients, second law constraints, solvent choices, and reference frame transformations, J. Phys. Chem. 90 (1986), 1509–1519.

J. Murray, Mathematical Biology, II: Spatial Models and Biomedical Applications, Springer, 2003.

W.M. Ni and I. Takagi, On the shape of least-energy solutions to a semilinear Neumann problem, Comm. Pure Appl. Math. 44 (1991), 819–851.

W.M. Ni and I. Takagi, Locating the peaks of least energy solutions to a semilinear Neumann problem, Duke Math. J. 70 (1993), 247–281.

L. Onsager and R.M. Fuoss, Irreversible processes in electrolytes. Diffusion, conductance and viscous flow in arbitrary mixtures of strong electrolytes, J. Phys. Chem. 36 (1932), 2689–2778.

P.H. Rabinowitz, Minimax methods in critical point theory with applications to differential equations, CBMS Regional Conference Series Math., vol. 65, Amer. Math. Soc., Providence (1986).

P.H. Rabinowitz, On a class of nonlinear Schrödinger equations, Z. Angew Math. Phys. 43 (1992), no. 2, 270–291.

E.M. Stein, Singular Integrals and Differentiability Properties of Functions, Vol. 2, Princeton University Press, 1970.

V. Vitagliano, R. Sartorio, S. Scala and D. Spaduzzi, Diffusion in a ternary system and the critical mixing point, J. Solution Chem. 7 (1978), no. 8, 605–622.

M. Willem, Minimax Theorems, Birkhäuser, 1996.

Z. Wu, J. Yin and C. Wang, Elliptic & Parabolic Equations, World Scientific, 2006.


Refbacks

  • There are currently no refbacks.

Partnerzy platformy czasopism